MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL
Model Number M0061903320
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that a tria soft ureteral stent was to be used during a retrograde intrarenal surgery procedure in the kidney stone, performed on (b)(6) 2023.During preparation, when the device was checked, it was noted that the stent was broken along the shaft.Another tria ureteral stent was opened and used and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.A photo of the complaint device was provided and showed that the stent shaft was broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.Block h10: the returned tria ureteral stent was analyzed, and a visual evaluation noted that the shaft was detached.A photo of the device was provided, and it was also observed that the stent was detached, and a portion of the suture was partially visible.The positioner was returned in good condition and the suture was returned loaded and uncut.It was observed that the suture hole was torn.For the functional analysis, a mandrel of 0,039" passed through the stent without resistance.During magnification, the found issues were closely observed.It was also observed that a side port hole of the shaft and the side port holes of the bladder coil was kinked.The reported event was confirmed.Based on all the gathered information and device analysis, it is possible to conclude that some operational factors, interaction of the excess force during interaction with the suture string such as an entanglement before their use could have caused the detachment and the torn that were observed.Consequently, this affects the performance of the device.For the side port holes of the shaft and bladder coil was bent/kinked, most likely these failures could have been generated during the preparation during the setting up, probably some excess of force was applied over the device such as the handling or operational factors between the device and the guide wire that caused the failure.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.

Brand Name
TRIA SOFT
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16704502
Report Number3005099803-2023-01763
Device Sequence Number20263723
Product Code FAD
UDI-Device Identifier08714729959939
UDI-Public08714729959939
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K191609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model NumberM0061903320
Device Catalogue Number1983-02
Device Lot Number0027196214
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale